Alert archive / Wisconsin / Tornado Warnings in 2006
Tornado Warning 14, NWS Milwaukee, WI
NWS Milwaukee, WI issued this tornado warning at Jun 6, 2006, 8:22 PM CDT for Dane County, Wisconsin. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2006, 8:22 PM CDT (01:22 UTC)
- Expired
- Jun 6, 2006, 9:07 PM CDT
- In force
- 45 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Dane County, WI
The radar
The Milwaukee radar (KMKX), 65 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 7:32 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 454 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KMKX 070122
TORMKX
WIC025-070215-
/O.NEW.KMKX.TO.W.0014.060607T0122Z-060607T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
822 PM CDT TUE JUN 6 2006
THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN
* UNTIL 915 PM CDT
* AT 819 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD
NEAR DE FOREST...MOVING SOUTHEAST AT 20 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
SHOREWOOD HILLS AROUND 830 PM CDT...
SUN PRAIRIE...MAPLE BLUFF AND MADISON AROUND 835 PM CDT...
MONONA AND FITCHBURG AROUND 845 PM CDT...
MARSHALL...COTTAGE GROVE AND MCFARLAND AROUND 855 PM CDT...
DEERFIELD AROUND 910 PM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 4329 8935 4329 8958 4295 8944 4300 8904
4326 8903
$$
FOWLE2 follow-up statements
000
WWUS53 KMKX 070131
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
830 PM CDT TUE JUN 6 2006
WIC025-070215-
/O.CON.KMKX.TO.W.0014.000000T0000Z-060607T0215Z/
DANE WI-
830 PM CDT TUE JUN 6 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR DANE
COUNTY...
AT 821 PM CDT...LOCAL LAW ENFORCEMENT REPORTED DAMAGE FROM A TORNADO
EAST OF WAUNAKEE IN WESTPORT TOWNSHIP. THIS TORNADO WAS LOCATED
NEAR TOKEN CREEK...OR ABOUT NEAR DE FOREST...MOVING SOUTHEAST AT 15
MPH.
THE TORNADO WILL BE NEAR...
SUN PRAIRIE BY 835 PM CDT
MARSHALL BY 855 PM CDT
DEERFIELD BY 915 PM CDT
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4329 8935 4329 8958 4295 8944 4300 8904
4326 8903
$$
REM000
WWUS53 KMKX 070207
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
907 PM CDT TUE JUN 6 2006
WIC025-070217-
/O.CAN.KMKX.TO.W.0014.000000T0000Z-060607T0215Z/
DANE WI-
907 PM CDT TUE JUN 6 2006
...THE TORNADO WARNING FOR DANE COUNTY IS CANCELLED...
THE THUNDERSTORMS IN NORTHEAST DANE COUNTY NEAR MARSHALL NO LONGER
SHOW ROTATION...THEREFORE THE TORNADO WARNING FOR NORTHERN DANE
COUNTY IS CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4329 8935 4329 8958 4295 8944 4300 8904
4326 8903
$$
REMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this tornado warning went out at Jun 6, 2:15 PM CDT, 6 hours 7 minutes earlier.
Area forecast discussion, Jun 6, 2:15 PM CDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 215 PM CDT TUE JUN 6 2006 .DISCUSSION...FORECAST FOCUS ON THUNDERSTORM CHANCES TODAY AND TONIGHT. NAM ETA/WRF BOTH VERIFIED WELL WITH BAND OF MORNING SHOWERS WEAKENING AS IT PUSHED OFF TO THE EAST. FOR THIS AFTERNOON AND EVENING...MAIN PROBLEM IS ON HOW QUICK/OF IF THE STRATO CUMULUS BECOMES SCATTERED SO INSTABILITY CAN INCREASE AHEAD OF SHORTWAVE NEAR W TIP OF LAKE SUPERIOR. IN THE UPPER LEVELS...AN ADVANCING JET WILL MOVE SOUTHEAST INTO THE UPPER MISSISSIPPI VALLEY THIS EVENING. LEFT FRONT QUAD TO AFFECT MAINLY SOUTHEAST PORTION OF THE FORECAST AREA...WITH THE JET AXIS BISECTING THE FORECAST AREA LATE TONIGHT. PRECIPITABLE WATER VALUES 1.25 TO 1.5 INCHES WITH LOWER TO MID 60 DEWPOINTS. CURRENT RUC SOUNDINGS SHOW ENOUGH HEATING TO GENERATE CAPES UP TO 1500 J/KG MAINLY ACROSS SOUTH CENTRAL WI...WITH MORE OF A CAP ACROSS SOUTHEAST WISCONSIN THROUGH THE AFTERNOON. BULK RICHARDSON NUMBERS IN THE AROUND 26 AND 0-3 KM STORM RELATIVE HELICITY AROUND 150 M2/S2 ARE MARGINAL FOR SUPERCELLS. DRY MID LEVEL AIR WILL ADVECT INTO SOUTHERN WI AS SHORTWAVE MOVES TOWARD MICHIGAN. WET BULB ZERO HEIGHTS AROUND 9.5 THSD FT. EXPECT SCT STORMS TO DEVELOP ALONG OR AHEAD OF THE SURFACE TROF LATER THIS AFT AND INTO THE EVENING. WILL NOT MENTION SEVERE IN ZFP DUE TO MARGINAL WIND SHEAR WHICH WILL LIMIT THE EXTENT AND SEVERITY...BUT SOME STORMS MAY STILL BECOME SEVERE...AGAIN DEPENDING ON RECOVERY OF LOW LEVEL TEMPERATURES. DESPITE RATHER STEEP LOW LEVEL LAPSE RATES...DRY AIR...ESPECIALLY IN MID LEVELS SHOULD KEEP THE FORECAST AREA DRY WEDNESDAY. PREFER GFS WITH UPPER RIDGE WILL BUILD ACROSS THE PLAINS FOR WED/THU WITH RIDGE OF SURFACE HIGH PRESSURE IN THE VICINITY THROUGH FRIDAY. NAM SEEMS WAY TOO FAR NORTHEAST WITH DEVELOPING SURFACE LOW. A MORE ZONAL FLOW LATER IN THE WEEKEND AND EARLY NEXT WEEK. DEPENDING ON UPSTREAM OFFICES...LATEST GFS WOULD INDICATE SURFACE HIGH TO DOMINATE INTO SATURDAY. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && HENTZ
Hazardous weather outlook, Jun 6, 7:45 AM CDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 745 AM CDT TUE JUN 6 2006 WIZ046-047-051-052-056>060-062>072-070900- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 745 AM CDT TUE JUN 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LMZ643>646-665-070900- NORTH POINT LIGHTHOUSE TO WIND POINT- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- SHEBOYGAN WI TO PORT WASHINGTON- WIND POINT TO WINTHROP HARBOR ILLINOIS- 745 AM CDT TUE JUN 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND WIND GUSTS IN EXCESS OF 30 KNOTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH MONDAY. MBK
In the hours before
Local storm report, Jun 6, 7:38 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
738 PM CDT TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM TORNADO 4 N RIDGEWAY 43.06N 89.99W
06/06/2006 IOWA WI TRAINED SPOTTER
0724 PM TORNADO PORTAGE 43.55N 89.47W
06/06/2006 COLUMBIA WI STORM CHASER
AT THE 90/94/39 INTERCHANGE. SEMI IN THE DITCH AT MILE
MARKER 108.
&&
GDLocal storm report, Jun 6, 7:42 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
742 PM CDT TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM TORNADO 1 W BARNEVELD 43.01N 89.92W
06/06/2006 IOWA WI LAW ENFORCEMENT
OBSERVED ALONG HIGHWAY 18.
&&
GDLocal storm report, Jun 6, 7:48 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
748 PM CDT TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TORNADO 4 SSW PORTAGE 43.49N 89.50W
06/06/2006 COLUMBIA WI AMATEUR RADIO
&&
GDLocal storm report, Jun 6, 7:53 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
753 PM CDT TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TORNADO 2 S BARNEVELD 42.99N 89.90W
06/06/2006 IOWA WI TRAINED SPOTTER
THIS TORNADO WAS PREVIOUSLY 1 WEST OF BARNEVELD.
&&
GDLocal storm report, Jun 6, 8:00 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
800 PM CDT TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TORNADO POYNETTE 43.39N 89.41W
06/06/2006 COLUMBIA WI STORM CHASER
&&
GDLocal storm report, Jun 6, 8:19 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
819 PM CDT TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FUNNEL CLOUD ARLINGTON 43.34N 89.38W
06/06/2006 COLUMBIA WI TRAINED SPOTTER
THIS IS THE FUNNEL CLOUD THAT WAS ASSOCIATED WITH THE
TORNADO THAT WAS PREVIOUSLY ON THE GROUND 4 MILES
SOUTH-SOUTHWEST OF PORTAGE.
&&
GDThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:09 PM CDT | Tornado Warning | MKX | Green Lake, Marquette | 66 min |
| Jun 6, 7:19 PM CDT | Tornado Warning | MKX | Dane, Green, Iowa | 56 min |
| Jun 6, 7:43 PM CDT | Tornado Warning | MKX | Columbia | 62 min |
| Jun 6, 8:06 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 54 min |
| Jun 6, 8:15 PM CDT | Tornado Warning | MKX | Green Lake | 45 min |
| Jun 6, 8:18 PM CDT | Tornado Warning | MKX | Green | 47 min |
Nearby
Tornado Warnings in Wisconsin, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.